Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 131, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 10, 2015, 4:42 PM CDT for Coffey County, Lyon County, Kansas. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2015, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 10, 2015, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffey County, KS, Lyon County, KS
The radar
The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:45 PM CDT | TSTM WND GST 60 | 5 S Hartford, KS | ESTIMATED 60 MPH WINDS AND PEA SIZED HAIL |
| Jul 10, 4:46 PM CDT | TSTM WND DMG | 1 E Hartford, KS | REPORTS OF MINOR ROOF DAMAGE TO A BUILDING |
| Jul 10, 4:48 PM CDT | TSTM WND DMG | 1 W Hartford, KS | TREE UPROOTED AND DAMAGE TO A FARMSTEAD INCLUDING BROKEN WINDOWS |
| Jul 10, 4:50 PM CDT | TSTM WND DMG | 3 Wsw Hartford, KS | TREES AND POWER POLE DOWN AT INTERSECTION OF ROAD 80 AND ROAD V. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS53 KTOP 102142
SVRTOP
KSC031-111-102230-
/O.NEW.KTOP.SV.W.0131.150710T2142Z-150710T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT FRI JUL 10 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEY COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 530 PM CDT
* AT 442 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARTFORD TO NEAR GRIDLEY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY...NEW STRAWN...HARTFORD...GRIDLEY...NEOSHO
RAPIDS...LE ROY AND JOHN REDMOND RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9596 3817 9601 3818 9602 3837 9602
3844 9557 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2142Z 259DEG 24KT 3831 9595 3805 9595
HAIL...1.00IN
WIND...60MPH
$$
BOWEN5 follow-up statements
395
WWUS53 KTOP 102153
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
453 PM CDT FRI JUL 10 2015
KSC031-111-102230-
/O.CON.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-LYON-
453 PM CDT FRI JUL 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR COFFEY AND SOUTHEASTERN LYON COUNTIES...
AT 451 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF LEBO TO NEAR GRIDLEY...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. AT 5:45 PM CDT...EMERGENCY MANAGEMENT
REPORTED WIND GUSTS TO 60 MPH 5 MILES SOUTH OF HARTFORD ON THE LYON
AND COFFEY COUNTY LINE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY...NEW STRAWN...HARTFORD...GRIDLEY...NEOSHO
RAPIDS...LE ROY AND JOHN REDMOND RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9596 3817 9601 3818 9602 3837 9602
3844 9557 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2151Z 258DEG 27KT 3834 9581 3808 9581
HAIL...1.00IN
WIND...60MPH
$$
BOWEN698
WWUS53 KTOP 102156
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
456 PM CDT FRI JUL 10 2015
KSC031-111-102230-
/O.CON.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-LYON-
456 PM CDT FRI JUL 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR COFFEY AND SOUTHEASTERN LYON COUNTIES...
AT 454 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF NEW STRAWN TO 6 MILES EAST OF
GRIDLEY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...ONLINE MEDIA. AT 450 PM CDT...MEDIA REPORTED POWER POLE
SNAPPED AND TREES DOWN 3 MILES WEST SOUTHWEST OF HARTFORD.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY...NEW STRAWN...HARTFORD...GRIDLEY...NEOSHO
RAPIDS...LE ROY AND JOHN REDMOND RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9596 3817 9601 3818 9602 3837 9602
3844 9557 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2154Z 257DEG 28KT 3834 9577 3808 9577
HAIL...1.00IN
WIND...60MPH
$$
BOWEN595
WWUS53 KTOP 102203
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
503 PM CDT FRI JUL 10 2015
KSC111-102210-
/O.CAN.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
LYON-
503 PM CDT FRI JUL 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3826 9596 3826 9595 3838 9595 3844 9560
3843 9555 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2200Z 259DEG 24KT 3835 9572 3809 9572
$$
KSC031-102230-
/O.CON.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-
503 PM CDT FRI JUL 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR COFFEY COUNTY...
AT 500 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF BETO JUNCTION TO NEAR LE ROY...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT. LYON COUNTY SHERIFF REPORTED MINOR ROOF
DAMAGE ON A HOUSE ONE MILE EAST OF HARTFORD AT 4:46 PM CDT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY...NEW STRAWN...GRIDLEY...LE ROY AND JOHN REDMOND
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3826 9596 3826 9595 3838 9595 3844 9560
3843 9555 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2200Z 259DEG 24KT 3835 9572 3809 9572
HAIL...1.00IN
WIND...60MPH
$$
BOWEN607
WWUS53 KTOP 102211
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
511 PM CDT FRI JUL 10 2015
KSC031-102230-
/O.CON.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-
511 PM CDT FRI JUL 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN COFFEY COUNTY...
AT 511 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAVERLY TO NEAR LE ROY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY AND NEW STRAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3844 9560 3843 9555 3843 9554 3820 9553
3819 9577 3832 9577 3841 9578
TIME...MOT...LOC 2211Z 259DEG 26KT 3837 9557 3811 9557
HAIL...0.88IN
WIND...60MPH
$$
BOWEN623
WWUS53 KTOP 102222
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
522 PM CDT FRI JUL 10 2015
KSC031-102232-
/O.EXP.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-
522 PM CDT FRI JUL 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COFFEY COUNTY
WILL EXPIRE AT 530 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3844 9560 3843 9555 3843 9554 3820 9553
3819 9577 3832 9577 3841 9578
TIME...MOT...LOC 2221Z 259DEG 24KT 3837 9557 3811 9557
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:16 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 10, 3:16 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 316 PM CDT FRI JUL 10 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 312 PM CDT FRI JUL 10 2015 THERE APPEARS TO BE A WEAK SHORTWAVE LIFTING NORTHEAST THROUGH SOUTHERN KS PER THE 19Z WATER VAPOR IMAGERY AND PROFILER DATA. THIS WAVE IS RATHER SUBTLE HOWEVER. A CUTOFF UPPER LOW APPEARS TO BE SPINNING OVER NV WHILE THE MEAN WESTERLIES REMAIN WELL NORTH ACROSS CANADA. AT THE SURFACE, A WARM FRONT WAS NOTED JUST NORTH OF WICHITA AND FORT SCOTT KANSAS. STRONGER DESTABILIZATION SOUTH OF THE BOUNDARY HAS ALLOWED FOR STORMS TO GROW UPSCALE. THINK SCATTERED STORMS ARE LIKELY TO LINGER AS LONG AS THE WEAK SHORTWAVE REMAINS ALOFT SINCE THERE IS NOT MUCH INHIBITION. ANY SURFACE BASED STORMS TAPPING INTO THE STRONGER INSTABILITY ALONG AND SOUTH OF THE WARM FRONT WILL HAVE THE POTENTIAL FOR HAIL AND DAMAGING WINDS. THERE MAY ALSO BE A SMALL CHANCE FOR A TORNADO IF STORMS ARE ABLE TO RIDE ALONG THE BOUNDARY. CONFIDENCE IN WHEN STORMS WILL FALL APART IS RATHER LOW AS MODELS CONTINUE TO GENERATE SOME QPF THROUGH THE NIGHT. HOWEVER ONE WOULD EXPECT THE WAVE TO EVENTUALLY LIFT NORTH AND EAST OR SHEAR OUT AS THE BOUNDARY LAYER BEGINS TO STABILIZE. BECAUSE OF THIS HAVE POPS GRADUALLY TRENDING DOWN OVERNIGHT. MOSTLY CLOUDY SKIES AND CONTINUES LOW LEVEL WARM AIR ADVECTION IS EXPECTED TO KEEP TEMPS RATHER MILD OVERNIGHT. LOWS SATURDAY MORNING ARE EXPECTED TO BE AROUND 70 TO THE MID 70S. FOR SATURDAY, MODELS ARE SKETCHY ON WHETHER THERE MAY BE ANOTHER VORT MAX OVERHEAD. THE NAM HAS SIGNS THAT THERE COULD BE SOME WEAK VORTICITY, WHILE THE GFS ADVECTS AN ELEVATED MIXED LAYER INTO THE FORECAST AREA WITH NO SIGNS OF FORCING. IN GENERAL MODELS SEEM TO BE LESS BULLISH WITH THEIR QPF PROGS AND WITH HEIGHTS RISING THROUGH THE DAY THINK THE GFS MAY BE ONTO SOMETHING. WITH THIS IN MIND, HAVE A DRY FORECAST THROUGH THE DAY. HAVE HIGHS FROM THE LOWER 90S OVER EAST CENTRAL KS TO THE UPPER 90S OVER NORTH CENTRAL KS BASED ON THE BOUNDARY LAYER MIXED DEPTH. MIXING IS EXPECTED TO BE A LITTLE DEEPER ACROSS WESTERN COUNTIES THAN IT SHOULD BE IN EASTERN KS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 312 PM CDT FRI JUL 10 2015 ON SATURDAY NIGHT THE LOW LEVEL JET INCREASES OUT OF THE SOUTHWEST OVER THE AREA WITH MOST OF THE CONVERGENCE FURTHER EAST OVER IA AND MO. ELEVATED CONVECTION IS LIKELY ALONG THE NOSE OF THE LOW LEVEL JET AS IT VEERS TO A MORE WESTERLY DIRECTION. TOWARDS SUNRISE AND SHORTLY AFTER THE JET WILL BEGIN TO WEAKEN AND THE AREA OF CONVERGENCE COULD MOVE CLOSER TO THE KS/MO STATE. ALSO THE JET COULD INTERACT WITH ANY POSSIBLE GRAVITY WAVE PROGAGATING FROM THE ELEVATED CONVECTION TO THE EAST. MOST OF THE MODELS ARE SHOWING THESE ELEVATED SHOWERS AND POSSIBLY ISOLATED THUNDER WITH THE EXCEPTION OF THE NAM WHICH IS FURTHER NORTHEAST WITH THIS ACTIVITY. THIS ACTIVITY COULD LINGER INTO THE LATE MORNING HOURS. HAVE LEFT THE FORECAST DRY FOR NOW SINCE THE BETTER LIFT COULD BE FOCUSED JUST TO THE EAST OF THE FORECAST AREA AND COVERAGE IS NOT EXPECTED TO BE MUCH. THE REST OF SUNDAY WILL BE DRY WITH TEMPERATURES RISING INTO THE MID 90S TO LOWER 100S, AND DEW POINTS REACHING THE UPPER 60S TO LOWER 70S. WARMEST TEMPERATURES WILL BE ACROSS CENTRAL KS AND HIGHEST DEW POINTS WILL BE ACROSS EASTERN KS. THIS COMBINATION WILL CAUSE HEAT INDICES TO BE NEAR 105 MAKING CONDITIONS RATHER UNCOMFORTABLE. DURING THE DAY MONDAY A SHORTWAVE DIGGING OVER THE GREAT LAKES REGION WILL DRAG A FRONT INTO PORTIONS OF CENTRAL AND EASTERN KS. LOW LEVEL CONVERGENCE ALONG THE FRONT APPEARS TO BE RATHER WEAK AND THE UPPER LEVEL SUPPORT IS SOMEWHAT REMOVED TO THE NORTHEAST. GFS SOUNDINGS DO SHOW SURFACE HEATING WILL REMOVE THE CAP IN PLACE AND ANY ORGANIZED LIFT COULD SET OFF A HIGH BASE STORM DURING THE LATE AFTERNOON AND EVENING HOURS AS THE FRONT SLOWS ITS SOUTHWARD PROGRESS. WITH LOW CONFIDENCE AT THIS POINT HAVE LEFT THE FORECAST DRY. REGARDLESS OF THE PRECIP CHANCES DEW POINTS AND TEMPERATURES WILL CAUSE HEAT INDICES TO RANGE FROM 100-107 MONDAY AFTERNOON AND EARLY EVENING. DECIDED TO LOWER DEW POINTS SLIGHTLY FROM THE GUIDANCE THINKING THAT THE MIXING WILL BE STRONGER THAN THE MODELS ARE FORECASTING. SLIGHT TO CHANCE POPS FROM MONDAY NIGHT THROUGH FRIDAY AS AN UPPER LEVEL RIDGE OVER THE SOUTHERN CONUS BEGINS TO BREAK DOWN. A MID LEVEL TROUGH BEGINS TO DEEPEN OVER THE GREAT LAKES, HELPING TO FLATTEN OUT THE RIDGE TUESDAY INTO WEDNESDAY. FLOW OVER NORTHEAST KANSAS WILL BECOME EAST/NORTHEAST WITH EMBEDDED SHORTWAVES MOVING OVER THE AREA THROUGH THE WEEK. BEST CHANCES FOR PRECIPITATION LOOK TO BE WEDNESDAY, WEDNESDAY NIGHT, AND THURSDAY NIGHT AS A STATIONARY FRONT SITS OVER CENTRAL KANSAS HELPING TO AID IN LOW LEVEL FORCING. AS FOR TEMPERATURES, TUESDAY WILL BE HOT WITH TEMPERATURES TO THE MID TO UPPER 90S, AND HEAT INDICIES BETWEEN 98-103 DEGREES. THE REST OF THE WEEK, HIGH TEMPERATURES COOL SLIGHTLY INTO THE LOWER 90S. LOWS STAY IN THE UPPER 60S TO LOW 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1219 PM CDT FRI JUL 10 2015 WITH A WEAK WAVE MOVING OVERHEAD, SCATTERED ELEVATED STORMS WILL BE POSSIBLE THROUGH THE AFTERNOON. UNFORTUNATELY THERE IS NO BOUNDARY TO FOCUS CONVECTION AND SO TIMING STORMS IN THE TAFS IS LOW CONFIDENCE. EVENTUALLY THIS WAVE SHOULD LIFT NORTH OF THE AREA WITH THE BOUNDARY LAYER STABILIZING. SO THE SCATTERED CONVECTION SHOULD COME TO AN END SOMETIME THIS EVENING. HOWEVER THE HIGH RES MODELS ARE SUGGESTING A MCS COULD MOVE OFF THE HIGHER TERRAIN TOWARDS NORTH CENTRAL KS. DON'T HAVE MUCH CONFIDENCE IN THIS SO WILL WAIT AND SEE IF STORMS WILL PERSIST LATE INTO THE EVENING. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WOLTERS LONG TERM...HELLER/SANDERS AVIATION...WOLTERS
Hazardous weather outlook, Jul 10, 3:17 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 317 PM CDT FRI JUL 10 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-112030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 317 PM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS CONTINUE THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE PRIMARY CONCERN WILL BE DAMAGING WINDS AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX TEMPERATURES WILL LIKELY REACH 100-105 DEGREES ON SATURDAY AND TUESDAY...AND MAY EXCEED 105 DEGREES ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jul 10, 3:34 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
334 PM CDT FRI JUL 10 2015
KSZ054-102115-
LYON-
334 PM CDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON COUNTY UNTIL 415 PM
CDT...
AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF OLPE...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMPORIA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 133.
KANSAS TURNPIKE BETWEEN MILE MARKERS 116 AND 128.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3830 9636 3848 9635 3837 9601 3826 9626
3823 9636
TIME...MOT...LOC 2034Z 226DEG 14KT 3832 9634
BOWENLocal storm report, Jul 10, 4:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST EMPORIA AIRPORT 38.34N 96.20W
07/10/2015 M53 MPH LYON KS ASOS
&&
KSANDERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:48 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 32 min |
| Jul 10, 3:34 PM CDT | Special Weather Statement | TOP | Lyon | 41 min |
| Jul 10, 4:01 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 44 min |
| Jul 10, 4:05 PM CDT | Areal Flood Advisory | TOP | Lyon | 3 hr |
| Jul 10, 4:22 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 38 min |
| Jul 10, 4:33 PM CDT | Flash Flood Warning | TOP | Lyon | 5 hr |
| Jul 10, 5:07 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 24 min |
| Jul 10, 5:20 PM CDT | Flash Flood Warning | TOP | Coffey, Osage | 4 hr |
| Jul 10, 5:35 PM CDT | Flash Flood Warning | TOP | Coffey | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.